Multiplier theory for stability analysis of anti-windup control systems

Mayuresh V. Kothare, Manfred Morari

Research output: Contribution to journalArticle

Abstract

We apply the passivity theorem with appropriate choice of multipliers to develop a general framework for analyzing stability of anti-windup bumpless transfer (AWBT) schemes. For appropriate choices of the multipliers, we reduce the resulting sufficient conditions for stability to equivalent linear matrix inequalities (LMIs). We show that a number of previously reported attempts to analyze AWBT stability, using seemingly diverse techniques such as the Popov, circle and off-axis circle criteria, the optimally scaled small-gain theorem (generalized μ upper bound) and describing functions can all be generalized within the framework of this paper.

Original languageEnglish (US)
Pages (from-to)917-928
Number of pages12
JournalAutomatica
Volume35
Issue number5
DOIs
Publication statusPublished - May 1999
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Electrical and Electronic Engineering

Cite this